Back
healthwords.aihealthwords.ai
Cart
Search
treatment icon
treatment

Solpadeine Plus

Mohommed Essop-Adam
Reviewed by Mohommed Essop-AdamReviewed on 30.10.2023 | 4 minutes read
EmailFacebookPinterestTwitter

Solpadeine Plus contains paracetamol, codeine, and caffeine. Paracetamol and codeine are two different types of painkillers. Caffeine is a stimulant that increases alertness, reduces fatigue and malaise, and may also increase the effectiveness of paracetamol. Solpadeine Plus can be used for the short-term treatment of pain in a range of conditions, including but not limited to headaches, migraines, toothaches, and muscle aches. This combined product is one of the strongest painkillers (or analgesics) available over-the-counter. Therefore, you should try other painkillers like paracetamol or ibuprofen first, and only turn to Solpadeine Plus if these have been ineffective. Solpadeine brand also comes in the strength max. Here is a comparison of the two.

Solpadeine Plus Vs Max

  1. Solpadeine Max is a variant of the Solpadeine product line. Here are some key differences between Solpadeine Plus and Solpadeine Max, based on the information available on the website:

  2. Active Ingredients: Both Solpadeine Plus and Solpadeine Max contain the same three active ingredients: paracetamol (500mg), caffeine (30mg) and codeine phosphate hemihydrate. However, Max contains 12.8mg of codeine per tablet whereas Plus only contains 8mg. This makes it a stronger painkiller. These ingredients work together to provide pain relief.

  3. Maximum Dose: Solpadeine Max is marketed as a stronger formulation compared to Solpadeine Plus. It is described as providing "maximum strength" pain relief due to the higher dose of codeine.

  4. Dosage and Usage:The usage and dosing does not vary between products too much except that Max is slightly stronger than Plus.

  5. Indications: Both Solpadeine Plus and Solpadeine Max are indicated for the relief of acute moderate pain, including headaches, migraines, dental pain, and period pain.

How do I take the medication?

Solpadeine Plus is suitable for adults and children aged twelve and above, and dosing is age-dependent. The available formulations include tablets, soluble tablets, and capsules. Adults can take up to two every four to six hours if required, but no more than four times a day. Children aged sixteen to eighteen can take one to two every six hours if required, but no more than four times a day. Children aged twelve to fifteen can take one tablet, soluble tablet, or capsule every six hours if required, but no more than four times a day. If you are taking the soluble tablets, you should dissolve them in around 200ml water and make sure they are fully dissolved before swallowing the solution.

Paracetamol and codeine can be dangerous if you take too much of them, so make sure you do not take any other paracetamol or codeine-containing products at the same time as taking Solpadeine Plus. Also, as the medication contains caffeine, you should avoid consuming excessive amounts of caffeine alongside it. Taking too much caffeine can cause you to feel anxious and irritable, and you may have difficulty sleeping.

Can I become addicted to the medication?

Yes, it’s possible to become addicted to Solpadeine Plus if you take it for too long. Codeine belongs to a family of drugs called opioids. Opioids activate opioid receptors in the brain and spinal cord that give us feelings of pain and pleasure. They block pain signals and release large amounts of dopamine, which can give us a good feeling, and we seek to repeat the experience. We also feel unwell without it. This is called dependency. It also carries the risk of tolerance with prolonged use, whereby you need to keep increasing the dose to have the same effect. For these reasons, it is best to speak with your doctor before taking Solpadeine Plus for longer than three consecutive days (especially if you are taking the full recommended dose for the product). 

Are there any side effects?

As with all medications, some people may experience side effects. If you develop any bothersome side effects, stop taking the medication and speak with your doctor or pharmacist. Some potential side effects can include constipation, drowsiness, headache, feeling sick, vomiting, a dry mouth, irritability, anxiety, difficulty sleeping, and sweating. If you experience drowsiness, it is best to avoid driving and drinking alcohol.

Lactulose is the recommended treatment for opioid-induced constipation.

Who should not take the medication?

As always, do not take the medication if you are allergic to any of the ingredients in it. You should also avoid the medication if you have had an allergic reaction to any other opioid in the past. The medication is not suitable for children under twelve years of age.

You should speak with your doctor before taking the medication if you are pregnant or breastfeeding or if you have any medical conditions. Solpadeine Plus can interact with other medications such as warfarin (an anticoagulant), certain cholesterol-lowering medications like lomitapide and colestyramine, and other medications that can cause drowsiness. If you take any prescription, over-the-counter, or herbal medicines, ask your doctor or pharmacist whether it is safe for you to take Solpadeine Plus.

Was this helpful?

Was this helpful?

Mohommed Essop-Adam
Reviewed by Mohommed Essop-Adam
Reviewed on 30.10.2023
EmailFacebookPinterestTwitter
App Store
Google Play
Piff tick
Version 2.26.6
© 2024 Healthwords Ltd. All Rights Reserved